Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the degree of Hilbert polynomials associated to the torsion functor


Authors: Daniel Katz and Emanoil Theodorescu
Journal: Proc. Amer. Math. Soc. 135 (2007), 3073-3082
MSC (2000): Primary 13A30, 13D02, 13D07, 13D40
Published electronically: May 14, 2007
MathSciNet review: 2322736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a local, Noetherian ring and $ I\subseteq R$ an ideal. A question of Kodiyalam asks whether for fixed $ i > 0$, the polynomial giving the $ i$th Betti number of $ I^n$ has degree equal to the analytic spread of $ I$ minus one. Under mild conditions on $ R$, we show that the answer is positive in a number of cases, including when $ I$ is divisible by $ \mathfrak{m}$ or $ I$ is an integrally closed $ \mathfrak{m}$-primary ideal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13A30, 13D02, 13D07, 13D40

Retrieve articles in all journals with MSC (2000): 13A30, 13D02, 13D07, 13D40


Additional Information

Daniel Katz
Affiliation: Department of Mathematics, University of Kansas, Lawrence, Kansas 66045
Email: dlk@math.ku.edu

Emanoil Theodorescu
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri, 65211
Address at time of publication: University of Iowa, Department of Actuarial Science and Statistics, 241 Schaeffer Hall, Iowa City, IA 52242
Email: theodore@math.missouri.edu, emanoil.theodorescu@g.mail.com

DOI: http://dx.doi.org/10.1090/S0002-9939-07-08879-X
PII: S 0002-9939(07)08879-X
Keywords: Hilbert-Samuel polynomial, torsion functor, quasi-unmixed local ring
Received by editor(s): December 14, 2005
Received by editor(s) in revised form: June 28, 2006
Published electronically: May 14, 2007
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.